Thunderstorm Wind, Meigs
- When
- July 21, 4:35 PM EST
- Where
- Meigs County, Ten Mile
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.667, -84.683
Several trees reported down by sheriff's office.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Several trees reported down by sheriff's office.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 21, 2:21 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN ISSUED BY NASHVILLE TN 315 PM EST WED MAR 26 2003 LATEST ANALYSIS SHOWING SURFACE FRONT STILL BACK THROUGH IL/MO... WITH WELL DEFINED TROF AXIS DOWN INTO MIDDLE TN. 12Z RAOBS SHOWING ML/UL TROF AXES VERY CLOSE TO SURFACE-LL BOUNDARY. LINGERING COMPLEX CONTINUES TO MOVE JUST NORTH OF THE AREA...WITH BAND OF STRONG-SEVERE TSTORMS DEVELOPING ALONG TROF ON SOUTHWEST FLANK. COLD FRONT EXPECTED TO CONTINUE DRIVING EASTWARD AS ML/UL FLOW STRENGTHENS FROM CARVING STRONG UPPER JET. MAIN FRONTAL BOUNDARY PROGGED NEAR BNA AROUND 18Z OR SO TUE...AND THEN TO NEAR THE TYS VICINITY TUESDAY EVENING...BUT THEN SLOWING SOME. SERIES OF SHORTWAVE ENERGY ALOFT WILL KEEP AREA UNDER MODERATE-GOOD INSTABILITY... WITH FORCING ENHANCED BY LL BOUNDARIES TUESDAY/TUESDAY NIGHT. WILL GO WITH CATEGORICAL POPS ACROSS THE BOARD. FOR TONIGHT HOWEVER ...INDICATIONS ARE THAT CONVECTION CURRENTLY OCCURRING ACROSS THE MID-STATE WILL HOLD TOGETHER AND PUSH ACROSS EAST TN. WILL CONTINUE LIKELY POPS AS ARE RUNNING. THINGS SHOULD BEGIN TO DRY SOME WEDNESDAY BUT FRONT AND SEMI-DEEP MOISTURE STILL IN THE VICINITY. WHILE POPS NOT EXPECTED TO BE QUITE AS HIGH...SCATTERED POPS STILL LOOK TO BE NEEDED...WITH FURTHER DECREASED POPS WEDNESDAY NIGHT. PRELIMINARY NUMBERS FOLLOW: CHA 71/85/68/81 7884 TYS 70/83/66/79 7884 TRI 67/80/63/78 7885 OQT 70/83/66/79 7885 .MRX... NC...NONE. TN...NONE. VA...NONE.
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... A MODERATELY UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE SOUTHERN APPALACHIAN REGION TODAY...AS AN UNSEASONABLY STRONG COLD FRONT MOVES TOWARD THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON...BECOMING MORE NUMEROUS TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL UP TO THE SIZE OF A QUARTER AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... THIS STRONG COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY...BRINGING ANOTHER CHANCE FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON TUESDAY. STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Knoxville radar (KMRX), 128 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370553.